MAUDE Adverse Event Report: TORAX MEDICAL, INC. 1.5T LINX, 14B; ANTI-REFLUX IMPLANT

TORAX MEDICAL, INC. 1.5T LINX, 14B; ANTI-REFLUX IMPLANT
Catalog Number LXMC14
Medical Device Problem Codes Device Appears to Trigger Rejection (1524); Detachment of Device or Device Component (2907); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Dysphagia/ Odynophagia (1815); Heartburn/Indigestion (1883); Insufficient Information (4580)
Date of Event 01/01/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).Date sent 2/3/2025.B3: only event year known: 2025.D4: udi: as the lot number for the device involved in the event was not provided, the full udi is currently not available.D4: udi: the expiration date is currently not available.Therefore, the full udi is currently not available.An analysis of the product could not be performed since a physical sample was not received for evaluation.As part of our company quality system process, all devices are manufactured, inspected, and distributed to approved specifications.However, if the product is received at a later date, the investigation will be updated as applicable.No lot or batch number was provided therefore a device history could not be done.Photo images were received.Any additional information obtained from the photo evaluation will be included as part of the product investigation.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
It was reported that a patient presented with broken linx implant while under mri.The current surgeon did not place these devices.The surgeon who placed them are now at a different facility.
 
Additional Manufacturer Narrative
(b)(4) date sent: 2/10/2025.Photo analysis: a photo of a linx device visible disconnected, can be observed.An x-ray image of the device in vivo was reviewed by a medical safety officer.Per the mso's review, the device is discontinuous.The mechanism/cause of failure is unknown as a hands-on analysis of the device is necessary to determine the cause of failure.No further investigation can be completed at this point.
 
Additional Manufacturer Narrative
(b)(4).Date sent: 2/18/2025.Additional information was requested, and the following was obtained: what was the date of implant? (b)(6) 2020.What symptoms lead to the discovery of the discontinuous device? when did they begin? the device is seen to be in discontinuity on a cxr in 2023, but this was not recognized at the time.Discovered incidentally during cardiac cath with stent placement for acute coronary syndrome.Patient had reported return of reflux over the previous year.What was the date of the imaging which showed the discontinuous linx? cxr ¿ (b)(6) 2024 ¿ not recognized as being in discontinuity at the time.It was noticed 5 days later during a cardiac cath on (b)(6) 2024.Pet myocardial perf ¿ (b)(6) 2022.What is the device lot number? unknown.Was the device initially effective in controlling reflux? yes.Were any events associated with the onset of symptoms (vomiting, retching, trauma, surgery)? no.Did the patient undergo an mri since device implant? no.Did the patient have any other surgeries in the area? no.Did the patient receive any dilations while the linx was implanted? yes.Egd with balloon dilation to 15mm under fluoroscopic guidance on (b)(6) 2020.Dysphagia resolved post-procedure with no return of reflux.Patient returned with recurrent dysphagia in (b)(6) 2021.A 2nd balloon dilation was scheduled but cancelled due to diagnosis of covid.Was any additional imaging performed since device implant? does the device appear to be in a continuous annular state in these images? we are interested in establishing a window when the device may have become discontinuous.Please share any additional images.(b)(6) 2023 ¿ cxr performed during er visit for flu-like symptoms.Device separation not recognized at the time.What is the management plan? is device removal scheduled? is a replacement linx or fundoplication planned? patient is currently on dual anti-platelet therapy for recent cardiac stents.Linx removal will be scheduled once he is off dapt.Most likely will opt for fundoplication.When and if the explanation takes place can we ask that the procedure gets video recorded and the video shared? no.When and if the linx device is removed, may we ask that the device be returned for analysis? yes.The entire account has placed 22 linx devices.4 discontinuous devices.All patients had mri¿s.They were all 1.5t.One patient had multiple mri¿s.

Brand Name
1.5T LINX, 14B
Common Device Name
ANTI-REFLUX IMPLANT
Manufacturer (Section D)
TORAX MEDICAL, INC.
4545 creek road
cincinnati OH
Manufacturer Contact
kate karberg
4545 creek rd.
cincinnati, OH 45242
3035526892
MDR Report Key21291130
Report Number3008766073-2025-00008
Device Sequence Number15783066
Product Code LEI
UDI-Device Identifier00855106005349
UDI-Public00855106005349
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
P100049
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 02/18/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberLXMC14
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 01/26/2025
Supplement Date Received by Manufacturer02/05/2025
02/11/2025
Initial Report FDA Received Date02/03/2025
Supplement Report FDA Received Date02/10/2025
02/18/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown